Nebraska, 2021Drought in Nebraska, April 1 to 30, 2021
April 1 to 30, 2021 · NWS LBF · 5 events in 5 counties and zones
Coverage of drought conditions remained unchanged across western and north central Nebraska in April. Moderate to severe drought conditions were present over the eastern Nebraska Panhandle and southwestern Nebraska.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Coverage of drought conditions remained unchanged across western and north central Nebraska in April. Moderate to severe drought conditions were present over the eastern Nebraska Panhandle and southwestern Nebraska. Precipitation for the month was near normal to slightly below normal across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Mar 31, 10:30 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 31, 10:30 PM CST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1130 PM CDT Wed Mar 31 2021
.SHORT TERM...(This evening through Thursday night)
Issued at 345 PM CDT Wed Mar 31 2021
Steep mid level lapse rates with lingering moisture resulted in
robust cumulus cloud development and noticeable virga this
afternoon. Skies will quickly clear out with sunset. With the
presence of very dry air, went below guidance for lows tonight in
the low to mid 20s.
A warmup Thursday as a warm front lifts northeastward through the
day. Went near the 50th percentile of the model blend to nudge
highs up to the upper 60s north and west. Surface winds will also
increase from the south to southwest through the day with gusts
up to 30 mph from the western Sandhills and north central NE as
the surface pressure gradient tightens up. Due to the combination
of low humidity and gusty winds critical fire weather conditions
will be met across portions of the west and north Thursday.
Details found in the Fire Weather section.
Not as cold Thursday night as a south wind is maintained through
the night.
.LONG TERM...(Friday through Wednesday)
Issued at 345 PM CDT Wed Mar 31 2021
In the extended periods, highs were nudged slightly higher
through Monday. A broad upper level ridge will extend across the
western and central U.S. as an amplified trough extends off the
East Coast. Through Sunday, a longwave trough will approach the
West Coast with the upper ridge amplifying across the Central U.S.
THe GFS and ECM begin to differ by Tuesday, when the ECM keep
this upper trough over the Pacific NW to off the West Coast, while
the GFS bring the upper trough into the Great Basin.
The ECM and GFS guidance has highs in the upper 80s Sunday and
Monday, with any limiting factor to be some high cloudiness
coming off the Rockies and a modest increase in low level
moisture. A few record highs could be tied or broken on Sunday,
and could come close on Monday.
With anomalously warm temperatures Friday through Monday, elevated
fire weather conditions will exist.
The forecast will remain dry until Tuesday night and Wednesday,
where a slight chance for rain forecast at times across north
central NE.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1130 PM CDT Wed Mar 31 2021
Skies will be clear over the next 24 hours at both the KLBF and
KVTN terminals. Winds will be light and variable overnight,
becoming south Thursday morning and increasing to 10 to 20 KTS in
the afternoon. Some gusts may reach 25 KTS in the afternoon. Look
for winds to diminish to under 15 KTS Thursday evening.
&&
.FIRE WEATHER...
Issued at 345 PM CDT Wed Mar 31 2021
Windy and dry conditions will result in critical fire weather
conditions Thursday. Gusty south to southwest winds will be
sustained at 15 to 25 mph with gust to around 30 mph. A Red Flag
Warning is in effect Thursday for fire zones 204 and 208, where
low humidity and gusty winds will exist.
Elevated fire weather conditions continue the remainder of the
week and the weekend as temperatures warm up, highs reach the 70s
by Friday and the 80s this weekend. Minimum RH values will be
around 15 to 20 percent with winds around 10 to 20 mph.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM CDT /9 AM MDT/ to 9 PM CDT /8 PM
MDT/ Thursday for NEZ204-208.
&&
SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Buttler
FIRE WEATHER...Roberg
Hazardous weather outlook, Mar 31, 3:23 PM CST, 8 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
423 PM CDT Wed Mar 31 2021
NEZ004>010-022>029-035>038-056>059-069>071-094-012130-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
423 PM CDT Wed Mar 31 2021 /323 PM MDT Wed Mar 31 2021/
This Hazardous Weather Outlook is for portions of western and
north central Nebraska.
.DAY ONE...TONIGHT.
No hazardous weather expected.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Critical fire weather conditions are expected to develop across
portions of northern and western Nebraska Thursday. Elevated fire
weather conditions will then continue each day through Sunday as
dry and warm conditions persist.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte
Taylor
Drought, Hayes
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Hayes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.525, -101.062 (the zone’s center; the record gives no point)
During the month of April, severe (D2) drought conditions remained unchanged across all of Hayes County. The cooperative station at Hayes Center reported 1.28 inches of precipitation for April. This was 0.81 inches below the normal of 2.09 inches.
Drought, Frontier
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Frontier forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.530, -100.394 (the zone’s center; the record gives no point)
Severe (D2) drought conditions remained unchanged during the month of April in Frontier County. The cooperative station at Curtis reported 1.12 inches of precipitation for the month. This was 1.07 inches below the normal of 2.19 inches. The cooperative station at Eustis 2NW reported 1.18 inches of precipitation in April. This was 1.32 inches below the normal of 2.50 inches.
Drought, Lincoln
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
During the month of April, severe (D2) drought conditions remained unchanged across the southern quarter of the county. The cooperative station at Wallace 2W reported 1.99 inches of precipitation for April. This was 0.23 inches below the normal of 2.22 inches. The cooperative station at Hershey 5SSE reported 0.95 inches of precipitation in April. This was 1.04 inches below the normal of 1.99 inches. At the North Platte Airport, 1.52 inches of precipitation fell which was 0.77 inches below the normal of 2.29 inches. At the cooperative station in Brady, 1.47 inches of precipitation fell during the month.
Drought, Perkins
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Perkins forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.851, -101.650 (the zone’s center; the record gives no point)
During the month of April, severe (D2) drought conditions remained unchanged across the southern half of Perkins county.
Drought, Chase
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Chase forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.524, -101.698 (the zone’s center; the record gives no point)
During the month of April, severe (D2) drought conditions remained unchanged across all of Chase County. The cooperative station at Imperial reported 1.86 inches of precipitation for the month. This was 0.16 inches below the normal of 2.02 inches. At the Imperial airport, 1.50 inches of precipitation was reported. This was 0.47 inches below the normal of 1.97 inches.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Wildfire in California, April 1 to 4, 20211 death · 1 injured · $3.0 million · 11 events
- Winter Weather in Ohio, April 1, 20216 injured · $800,000 · 2 events
- Drought in New Mexico, April 1 to 30, 202141 events
- Drought in North Dakota, April 1 to 30, 202129 events
- Frost and Freeze in Kentucky, April 1 to 3, 202122 events
- Drought in Colorado, April 1 to 30, 202121 events
- Frost and Freeze in Illinois, April 1 to 3, 202119 events
- Drought in New Mexico, April 1 to 30, 202117 events
- Drought in Texas, April 1 to 30, 202115 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 1, 202114 events
- Drought in Texas, April 1 to 30, 202114 events
- Drought in Arizona, April 1 to 30, 202114 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 953118, 953120, 953122, 953114, 953117.